Amphetamine-induced chorea in attention deficit-hyperactivity disorder

John Christopher Morgan, W. Christopher Winter, G. Frederick Wooten

Research output: Contribution to journalArticle

22 Citations (Scopus)

Abstract

Attention deficit-hyperactivity disorder (ADHD) is treated frequently with stimulants in both children and adults. While tics are occasional complications of stimulant therapy, chorea is reported rarely. We describe an adult ADHD patient who developed chorea upon dose escalation of mixed amphetamine salts, which resolved on discontinuation of the drug.

Original languageEnglish (US)
Pages (from-to)840-842
Number of pages3
JournalMovement Disorders
Volume19
Issue number7
DOIs
StatePublished - Jul 1 2004

Fingerprint

Chorea
Amphetamine
Attention Deficit Disorder with Hyperactivity
Tics
Salts
Pharmaceutical Preparations
Therapeutics

Keywords

  • ADHD
  • Amphetamine
  • Chorea

ASJC Scopus subject areas

  • Neurology
  • Clinical Neurology

Cite this

Amphetamine-induced chorea in attention deficit-hyperactivity disorder. / Morgan, John Christopher; Winter, W. Christopher; Wooten, G. Frederick.

In: Movement Disorders, Vol. 19, No. 7, 01.07.2004, p. 840-842.

Research output: Contribution to journalArticle

Morgan, John Christopher ; Winter, W. Christopher ; Wooten, G. Frederick. / Amphetamine-induced chorea in attention deficit-hyperactivity disorder. In: Movement Disorders. 2004 ; Vol. 19, No. 7. pp. 840-842.
@article{0ad47f5a05344eb9ba10263d289cee2e,
title = "Amphetamine-induced chorea in attention deficit-hyperactivity disorder",
abstract = "Attention deficit-hyperactivity disorder (ADHD) is treated frequently with stimulants in both children and adults. While tics are occasional complications of stimulant therapy, chorea is reported rarely. We describe an adult ADHD patient who developed chorea upon dose escalation of mixed amphetamine salts, which resolved on discontinuation of the drug.",
keywords = "ADHD, Amphetamine, Chorea",
author = "Morgan, {John Christopher} and Winter, {W. Christopher} and Wooten, {G. Frederick}",
year = "2004",
month = "7",
day = "1",
doi = "10.1002/mds.20081",
language = "English (US)",
volume = "19",
pages = "840--842",
journal = "Movement Disorders",
issn = "0885-3185",
publisher = "John Wiley and Sons Inc.",
number = "7",

}

TY - JOUR

T1 - Amphetamine-induced chorea in attention deficit-hyperactivity disorder

AU - Morgan, John Christopher

AU - Winter, W. Christopher

AU - Wooten, G. Frederick

PY - 2004/7/1

Y1 - 2004/7/1

N2 - Attention deficit-hyperactivity disorder (ADHD) is treated frequently with stimulants in both children and adults. While tics are occasional complications of stimulant therapy, chorea is reported rarely. We describe an adult ADHD patient who developed chorea upon dose escalation of mixed amphetamine salts, which resolved on discontinuation of the drug.

AB - Attention deficit-hyperactivity disorder (ADHD) is treated frequently with stimulants in both children and adults. While tics are occasional complications of stimulant therapy, chorea is reported rarely. We describe an adult ADHD patient who developed chorea upon dose escalation of mixed amphetamine salts, which resolved on discontinuation of the drug.

KW - ADHD

KW - Amphetamine

KW - Chorea

UR - http://www.scopus.com/inward/record.url?scp=4344695187&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=4344695187&partnerID=8YFLogxK

U2 - 10.1002/mds.20081

DO - 10.1002/mds.20081

M3 - Article

C2 - 15254949

AN - SCOPUS:4344695187

VL - 19

SP - 840

EP - 842

JO - Movement Disorders

JF - Movement Disorders

SN - 0885-3185

IS - 7

ER -